Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 4, 2007, 3:44 PM MDT for Garfield County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 3:44 PM MDT (21:44 UTC)
- Expired
- Aug 4, 2007, 7:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Garfield County, UT
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 042148 FFWSLC UTC017-055-050145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 PM MDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL GARFIELD COUNTY IN UTAH... SOUTH CENTRAL WAYNE COUNTY IN UTAH... * UNTIL 745 PM MDT * AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS MOVING OFF BOULDER MOUNTAIN EAST INTO CAPITOL REEF NATIONAL PARK. THIS RAIN WILL PRODUCE FLASH FLOODING IN THE OAK CREEK DRAINAGE NORTHWARD TO NEAR STATE HIGHWAY 24. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3786 11133 3791 11101 3826 11104 3829 11136 $$ PW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:40 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 4, 10:40 AM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1040 AM MDT SAT AUG 4 2007 .SYNOPSIS...SOUTHWEST FLOW WILL PREVAIL ACROSS THE REGION THIS WEEKEND WITH ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS. WEAK DISTURBANCES WITHIN THIS FLOW WILL TRACK ACROSS UTAH. && .DISCUSSION...A DRIER WESTERLY FLOW HAS PUSHED EASTWARD THE MONSOONAL MOISTURE THAT HAS BEEN OVER THE AREA THE PAST FEW DAYS. NORTHWEST UTAH IS ONLY SEEING PRECIPITABLE WATER VALUES OF AROUND 0.67-1.0 INCH THIS MORNING. DEWPOINTS ARE ALREADY DOWN AN AVERAGE OF 10F ACROSS THE NORTHEAST NEVADA AND NORTHWEST UTAH AREA FROM 24 HOURS AGO. MOISTURE REMAINS MORE ABUNDANT ACROSS SOUTHEAST UTAH...AS A FAIRLY SHARP BOUNDARY IN THE PRECIPITABLE WATER FIELD IS APPARENT ALONG A SOUTH-CENTRAL TO NORTHEAST UTAH LINE. PRECIPITABLE WATER IN SOUTHEAST UTAH REMAINS 1-1.5 INCHES. AS A RESULT...LOOK FOR CONVECTION TO DEVELOP OVER THE MOUNTAINS AND SOUTHEAST VALLEYS TODAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH CONVECTION IN THIS AREA. ALTHOUGH MOISTURE HAS DECREASED ACROSS NORTHWEST UTAH...A WEAK DISTURBANCE MOVING THROUGH THIS MORNING HAS ALREADY PRODUCED SOME SHOWERS WITH ISOLATED LIGHTNING STRIKES. THIS WILL MOVE OUT OF THE AREA LATER THIS MORNING...BUT ANOTHER WEAK DISTURBANCE CURRENTLY OVER NORTH CENTRAL NEVADA WILL MOVE ACROSS NORTHERN UTAH THIS AFTERNOON. THIS IS ALREADY PRODUCING THUNDERSTORMS OVER NEVADA...AND SINCE IT WILL ARRIVE DURING THE HEIGHT OF AFTERNOON HEATING...WOULD EXPECT CONVECTION TO ONLY INCREASE. WITH THE AIRMASS DRYING OUT OVER NORTHWEST UTAH...GUSTY WINDS WOULD BE A BIGGER CONCERN IN THIS REGION RATHER THAN HEAVY RAIN. ALSO...THE PRESENCE ON AN UPPER LEVEL JET OVER NORTHWEST UTAH COULD INCREASE THE CHANCES FOR HAIL IN THIS REGION AS WELL. TEMPERATURES ARE EXPECTED TO BE WARMER TODAY ACROSS MOST OF THE AREA...BUT ESPECIALLY OVER THE NORTH AND WEST WHERE SKIES WILL BE CLEARER. HOWEVER...SMOKY CONDITIONS WILL BE PREVALENT ACROSS THE NORTH AS THE WESTERLY FLOW HAS BROUGHT SMOKE INTO THE AREA FROM FIRES BURNING TO THE WEST. DRIER AIR CONTINUES TO SPREAD FARTHER EAST TOMORROW...BUT MOISTURE INCREASING OVER NORTHERN ARIZONA COULD FILTER INTO PORTIONS OF SOUTHERN UTAH. THIS MOISTURE FROM ARIZONA THEN PUSHES NORTHEAST ACROSS SOUTH CENTRAL AND EASTERN UTAH ON MONDAY BEFORE THE AIRMASS GRADUALLY DRIES AGAIN IN SOUTHWEST FLOW TUESDAY THROUGH LATE NEXT WEEK. WILL UPDATE TO MAKE MINOR TWEAKS TO CURRENT PACKAGE. && .AVIATION...EXPECT A NORMAL SHIFT TO AFTERNOON NORTHWEST WINDS AT THE SLC TERMINAL BY ABOUT 20Z. HOWEVER...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE GREAT SALT LAKE DESERT AND THE SALT LAKE VALLEY LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A 30 PERCENT CHANCE OF ONE OF THESE CROSSING THE AIRPORT BETWEEN ABOUT 23Z AND 07Z BUT THERE IS A GREATER LIKELIHOOD THAT STRONG OUTFLOW WINDS FROM NEARBY STORMS WILL IMPACT THE SLC TERMINAL DURING THAT SAME TIME... AFFECTING THE EVENING PUSH. && .FIRE WEATHER...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO IMPACT NORTHWEST UTAH THIS AFTERNOON THROUGH TONIGHT. WETTING RAINS WILL BE POSSIBLE WITH THE STRONGER STORMS...ALTHOUGH GUSTY WINDS WILL LIKELY BE THE PRIMARY THREAT. OTHERWISE INCREASING SOUTHWESTERLY FLOW IS EXPECTED TO ALLOW FOR A DRYING TREND ACROSS MUCH OF THE DISTRICT DURING THE MIDDLE TO LATTER PORTION OF THE UPCOMING WEEK. THIS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN UTAH LATE IN THE WEEK INTO NEXT WEEKEND FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CHENG AVIATION...WILENSKY FIRE WEATHER...SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 4, 4:34 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 434 AM MDT SAT AUG 4 2007 UTZ001>008-014>016-019-WYZ021-051200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHWEST WYOMING- 434 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND NORTHERN UTAH AS WELL AS SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND INCREASE IN COVERAGE BY EARLY EVENING. STORMS WILL HAVE BRIEF HEAVY RAIN ...GUSTY WINDS AND POSSIBLE HAIL...ESPECIALLY ACROSS THE NORTHWEST AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS FOR SUNDAY...MAINLY IN NORTHWEST UTAH AND THE NORTHEAST MOUNTAINS. WIDELY SCATTERED THUNDERSTORMS MONDAY THROUGH FRIDAY...WITH A DECREASING TREND. SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL UTAH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ009>013-020-021-517-518-051200- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 434 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN UTAH...AND MOST OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND BECOME MORE NUMEROUS IN THE AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN INTO THE EARLY EVENING HOURS...MAINLY ACROSS EASTERN UTAH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS MAINLY ACROSS EASTERN UTAH FOR SUNDAY. THUNDERSTORMS WILL CONTAIN HEAVY RAIN...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SCATTERED THUNDERSTORMS FOR MOST AREAS MONDAY THROUGH FRIDAY WITH A DECREASING TREND. SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHWEST UTAH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 4, 9:50 AM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 SW CAINEVILLE 38.31N 111.05W
08/03/2007 WAYNE UT PARK/FOREST SRVC
CAINEVILLE WASH ROAD AND OTHER ROADS LEADING INTO
CATHEDRAL DISTRICT IMPASSABLE DUE TO MUD COVERING
ROADWAYS FROM FLASH FLOODS FRIDAY EVENING. ADDITIONALLY 2
VEHICLES STRANDED NEAR SANDY CREEK. TIME ESTIMATED.
0630 PM FLASH FLOOD 25 SE BOULDER 37.67N 111.10W
08/03/2007 GARFIELD UT PARK/FOREST SRVC
FLASH FLOODING OF DRAINAGES WITHIN WATER POCKET FOLD
AREAS OF CAPITOL REEF NATIONAL PARK. TIME ESTIMATED.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:44 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.